| Model Number |
434894 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Cardiogenic Shock (2262)
| Date of Event |
09/24/2021
Type of Reportable Event
Death
Event or Problem Description
During the treatment of a calcified prox.Lad lesion a type iii perforation occurred after rotablation; to stop the bleeding balloon dilation was performed.In the next step, the affected pk papyrus covered stent system (3.0/20) was successfully delivered to seal the lesion but failed to inflate in the calcified vessel due to pinhole rupture of the stent balloon.The affected pk papyrus system was removed and another pk papyrus system (2.5/20) was successfully implanted.However, there was no flow to the lad.Despite cardiopulmonary resuscitation (cpr), the patient passed away.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.The provided additional clinical information (pk papyrus device registration form) was insufficient to establish whether a device deficiency could have contributed to this event.However, the review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in process and final inspection.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak proof condition.Based on the provided documentation and the conducted review no device deficiency or manufacturing related root cause could be identified.According to the provided information, the reported rupture of the stent balloon during inflation was caused by calcium (pinhole rupture).Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life threatening adverse procedural event unrelated to use of the pk papyrus.